LATEST VIDEOS FROM CTV REGINA
Woman sharing story of street drug dangers after overdose, boyfriend’s death
Published Friday, November 9, 2018 6:10PM CST
Last Updated Friday, November 9, 2018 7:23PM CST
A Regina woman is speaking out about the dangers of street drugs after her own overdose and the death of her boyfriend.
Kyla Dunbar is still adjusting to her life without her boyfriend, John Lubenow. He died in October after what Dunbar says was a heroin overdose.
“It’s hard on me, it’s hard on his family and it’s hard on his friends,” she said.
Lubenow died while Dunbar was in the hospital after overdosing on what she thought was heroin for the fourth time. While she was in the hospital, her boyfriend was home alone.
“He was at home and I guess he took too much of the heroin, and he overdosed,” she said.
He was taken to hospital, where he died on Oct. 9.
Dunbar said she and Lubenow believed they were only taking heroin. But now, she believes it may have been laced with something else, like fentanyl.
“You could do it and be fine, and the next thing you know, you can go back and do it, and you can be gone,” Dunbar said.
Regina police say a mixture of fentanyl and other designer opioid drugs have been found in the city. They also say many drug dealers don’t worry about the quality of their products.
“The danger of that is, users may not know what they’re getting even if they’re careful with their dosages,” said Les Parker with the Regina Police Service. “They may still be experiencing a fatal overdose.”
Dunbar also wants to share the effects of opioid withdrawal.
“A lot of pain, like to the point you can’t move,” she said.
She says withdrawal isn’t worth the high — and it’s not worth losing a caring and loving man like Lubenow.
She hopes sharing her story will stop others from making what could be a fatal decision.